Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Symmetric monopoles
Author: Hitchin, N.
Manton, N.
Murray, M.
Citation: Nonlinearity, 1995; 8(5):661-692
Publisher: Institute of Physics and the London Mathematical Society
Issue Date: 1995
ISSN: 0951-7715
Abstract: We discuss St/(2) Bogomolny monopoles of arbitrary charge k invariant under various symmetry groups. The analysis is largely in terms of the spectral curves, the rational maps, and the Nahm equations associated with monopoles. We consider monopoles invariant under inversion in a plane, monopoles with cyclic symmetry, and monopoles having the symmetry of a regular solid. We. introduce the notion of a strongly centred monopole and show that the space of such monopoles is a geodesic submanifold of the monopole moduli space. By solving Nahm’s equations we prove the existence of a tetrahedrally symmetric monopole of charge 3 and an octahedrally symmetric monopole of charge 4, and determine their spectral curves. Using the geodesic approximation to analyse the scattering of monopoles with cyclic symmetry, we discover a novel type of non-planar /.--monopole scattering process.. © 1995 IOP Publishing Ltd.
DOI: 10.1088/0951-7715/8/5/002
Published version:
Appears in Collections:Aurora harvest
Pure Mathematics publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.